MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FILTERWIRE EZ?; TEMPORARY CORONARY SAPHENOUS VEIN BYPASS GRAFT FOR EMBOLIC PROTECTION

BOSTON SCIENTIFIC CORPORATION FILTERWIRE EZ?; TEMPORARY CORONARY SAPHENOUS VEIN BYPASS GRAFT FOR EMBOLIC PROTECTION
Model Number H749201003000
Medical Device Problem Codes Nonstandard Device (1420); Deformation Due to Compressive Stress (2889); Material Integrity Problem (2978); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2026.It was reported that fileterwire failed to deploy and damage occurred.The 80% stenosed target lesion was located in the moderately tortuous and mild calcified left internal carotid artery.A 300 cm filterwire was selected for use.During the procedure, a bsc 8f guiding catheter to the common carotid artery bifurcation using an angiographic guidewire and catheter, which were then removed.A bsc thrombus protection system was advanced to the c3 segment of the internal carotid artery; however, it was noted that deployment of the filterwire was difficult.After multiple attempts, the proximal end of the filterwire formed a loop in the common carotid artery and still could not be deployed and became severely kinked, preventing further use and delivery through an angiographic catheter.The procedure was completed with another of the same device.There were no patient complications as a result of this event.However, device analysis revealed that the spring tip was detached.
 
Additional Manufacturer Narrative
E1: initial reporter address 1: (b)(6).E1: initial reporter phone: (b)(6).Investigation results: device evaluated by mfr: the pcb device was returned to our post market quality assurance laboratory.The wire returned inside the retrieval sheath and the filter bag came back in undeployed state.The delivery sheath was returned.It is possible to observed that the spring tip was detached.Sheathing/unsheathing could not be performed, since the wire returned inside the retrieval sheath, since the retrieval sheath only has the action of retracting and not deploy.Device history record: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause traced to device design.

Brand Name
FILTERWIRE EZ?
Common Device Name
TEMPORARY CORONARY SAPHENOUS VEIN BYPASS GRAFT FOR EMBOLIC PROTECTION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24852036
Report Number2124215-2026-19592
Device Sequence Number18403916
Product Code NFA
UDI-Device Identifier08714729470861
UDI-Public(01)08714729470861(17)261104(10)35212075
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K063313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH749201003000
Device Catalogue NumberH749201003000
Device Lot Number0035212075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2026
Initial Report FDA Received Date04/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexUnknown
Patient Weight62 KG